Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 28, 2010, 2:53 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 28, 2010, 10:57 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2010, 2:53 AM MST (09:53 UTC)
- In effect from
- May 28, 2010, 10:57 AM MST
- Expired
- May 28, 2010, 7:16 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3276 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS85 KFGZ 280953 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 253 AM MST FRI MAY 28 2010 AZZ108-115-116-138-281100- /O.CAN.KFGZ.FW.A.0011.100528T1700Z-100529T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 253 AM MST FRI MAY 28 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. $$ AZZ104>107-281800- /O.UPG.KFGZ.FW.A.0011.100528T1700Z-100529T0200Z/ /O.NEW.KFGZ.FW.W.0013.100528T1900Z-100529T0000Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 253 AM MST FRI MAY 28 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS FROM 30 TO 50 MPH IN THE AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM 8-15 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM NOON THROUGH 5 PM MST. A LOW LEVEL MOISTURE PLUME WILL MOVE INTO THE AREA BY LATE AFTERNOON WHICH WILL ALLOW RELATIVE HUMIDITY LEVELS TO RECOVER TO ABOVE 15 PERCENT IN OUR NORTHWESTERN FIRE ZONES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ109-110-112-113-139-140-281800- /O.UPG.KFGZ.FW.A.0011.100528T1700Z-100529T0200Z/ /O.NEW.KFGZ.FW.W.0013.100528T1900Z-100529T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 253 AM MST FRI MAY 28 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS FROM 30 TO 50 MPH IN THE AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM 5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM NOON THROUGH 8 PM MST. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ111-114-281800- /O.NEW.KFGZ.FW.W.0013.100528T1900Z-100529T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- 253 AM MST FRI MAY 28 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS FROM 30 TO 50 MPH IN THE AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM 5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM NOON THROUGH 8 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ RB
4 follow-up statements
685 WWUS85 KFGZ 281757 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1057 AM MST FRI MAY 28 2010 AZZ109>114-139-140-290200- /O.EXT.KFGZ.FW.W.0013.100528T1757Z-100529T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1057 AM MST FRI MAY 28 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING DUE TO STRONG WIND AND LOW HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS OF 20-30 MPH WITH GUSTS OF 35-50 MPH IN THE AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM 5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS THROUGH 8 PM MST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104>107-290000- /O.CON.KFGZ.FW.W.0013.100528T1900Z-100529T0000Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 1057 AM MST FRI MAY 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON DUE TO STRONG WIND AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS OF 20-30 MPH WITH GUSTS OF 30-50 MPH IN THE AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM 8-15 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM NOON THROUGH 5 PM MST. A LOW LEVEL MOISTURE PLUME WILL MOVE INTO THE AREA BY LATE AFTERNOON WHICH WILL ALLOW RELATIVE HUMIDITY LEVELS TO RECOVER TO ABOVE 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
738 WWUS85 KFGZ 282235 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 PM MST FRI MAY 28 2010 AZZ104>107-290300- /O.EXT.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 335 PM MST FRI MAY 28 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING DUE TO STRONG WIND AND LOW HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS OF 20-30 MPH WITH GUSTS OF 35-50 MPH. HUMIDITY LEVELS HAVE BEEN FALLING THIS AFTERNOON...AND WILL REACH 10-17 PERCENT THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ109>114-139-140-290300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 335 PM MST FRI MAY 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING DUE TO STRONG WIND AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS OF 25-35 MPH WITH GUSTS OF 40-50 MPH THROUGH EARLY EVENING. THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM 5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS THROUGH 8 PM MST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
123 WWUS85 KFGZ 290115 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 615 PM MST FRI MAY 28 2010 AZZ104>107-290215- /O.CAN.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 615 PM MST FRI MAY 28 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING FOR MUCH OF NORTHWESTERN ARIZONA. WINDS AND RELATIVE HUMIDITIES ACROSS NORTHWESTERN ARIZONA ARE NO LONGER MEETING RED FLAG CRITERIA...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. LIGHTER WINDS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. $$ AZZ109>114-139-140-290215- /O.CON.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 615 PM MST FRI MAY 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL CONTINUE TO BRING SUSTAINED SOUTHWESTERLY 20 FT WINDS OF 20-30 MPH WITH GUSTS TO AROUND 40 MPH THROUGH EARLY EVENING. THESE STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITY BELOW 15 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS THROUGH 8 PM MST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
014 WWUS85 KFGZ 290216 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 716 PM MST FRI MAY 28 2010 AZZ109>114-139-140-290330- /O.CAN.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 716 PM MST FRI MAY 28 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. WINDS AND RELATIVE HUMIDITIES ACROSS NORTHERN ARIZONA ARE NO LONGER MEETING RED FLAG CRITERIA...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. LIGHTER WINDS ARE EXPECTED FOR THE NEXT SEVERAL DAYS...ALTHOUGH AFTERNOON RELATIVE HUMIDITIES BELOW 15 PERCENT ARE EXPECTED OVER MOST OF NORTHERN ARIZONA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 2:30 AM MST, 23 minutes earlier.
Area forecast discussion, May 28, 2:30 AM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 AM MST FRI MAY 28 2010 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN UNITED STATES WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. OTHERWISE...MAINLY SUNNY SKIES AND WARM TEMPERATURES WILL CONTINUE. ON SATURDAY...LOW PRESSURE WILL MOVE EAST OF ARIZONA LEADING TO MOSTLY CLEAR SKIES...GENERALLY LIGHT WINDS AND WARM DAYTIME TEMPERATURES FOR THE REMAINDER OF THE MEMORIAL DAY WEEKEND. && .DISCUSSION...A LARGE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE WESTERN UNITED STATES TODAY AND TONIGHT WITH ANOTHER ROUND OF STRONG SOUTHWEST WINDS ACROSS NORTHERN ARIZONA FROM LATE THIS MORNING THROUGH THE AFTERNOON. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE...ESPECIALLY ACROSS THE AREA EXTENDING FROM INTERSTATE-40 BETWEEN TWO GUNS AND WINSLOW NORTHWARD TO ROUTE 15 FROM LEUPP TO DILKON. A WIND ADVISORY WILL BE IN EFFECT FOR MOST OF NORTHERN ARIZONA FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS. FOR SATURDAY AND THE MEMORIAL DAY WEEKEND...THE CURRENT LOW WILL HEAD TO THE EAST WITH A DRY WESTERLY FLOW BECOMING ESTABLISHED ACROSS ARIZONA. THE MAIN IMPACT WILL BE MUCH LIGHTER WINDS AND MAINLY CLEAR SKIES. IN ADDITION...WARM TEMPERATURES ARE ANTICIPATED...STARTING OUT NEAR NORMAL ON SATURDAY AND THEN RISING TO ABOVE NORMAL BY SUNDAY AND MEMORIAL DAY. LOOKS LIKE A GREAT WEEKEND TO GET OUT OF THE HOUSE. WARM AND FAIR WEATHER IS EXPECTED TO CONTINUE THROUGH THE MIDDLE ON NEXT WEEK. && .AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. STRONG SOUTH-SOUTHWEST WINDS ARE FORECAST TO RANGE FROM 20-30 KTS WITH GUSTS FROM 30 TO 45 KTS IN THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE THROUGH NEVADA TODAY PRODUCING WINDY AND DRY WEATHER CONDITIONS ACROSS NORTHERN ARIZONA. A RED FLAG WARNING HAS BEEN ISSUED FOR OUR NORTHWESTERN AND NORTHEASTERN FIRE WEATHER ZONES. HIGHER ELEVATION REGIONS ALONG THE MOGOLLON RIM ARE FORECAST TO APPROACH BUT NOT EXCEED CRITICAL FIRE WEATHER THRESHOLDS TODAY AS THOSE FIRE WEATHER ZONES WILL LIKELY NOT MEET THE TIME REQUIREMENT ON LOW HUMIDITY LEVELS. A LOW LEVEL PLUME OF MOISTURE WILL MOVE INTO YAVAPAI AND COCONINO COUNTIES BY LATE AFTERNOON ALLOWING RH LEVELS TO RECOVER SLIGHTLY. SUNDAY THROUGH TUESDAY...DRY WESTERLY FLOW WITH NEAR NORMAL TEMPERATURES ARE FORECAST. AFTERNOON WINDS WILL GRADUALLY INCREASE AS A WEAK TROUGH REMAINS JUST WEST OF THE DISTRICT...BUT CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. && .FGZ WATCHES/WARNINGS/ADVISORIES... 1) WIND ADVISORY TODAY FROM 10 AM UNTIL 8 PM MST FOR ZONES: AZZ004>014-015>017-039-040. 2) RED FLAG WARNING TODAY FROM NOON UNTIL 5 PM MST FOR FIRE WX ZONES: AZZ104>107. 3) RED FLAG WARNING TODAY FROM NOON UNTIL 8 PM MST FOR FIRE WX ZONES: AZZ109>114-139-140. && PUBLIC......................MCCOLLUM AVIATION/FIRE WEATHER.......BOHLIN VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, May 27, 10:32 PM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1032 PM MST THU MAY 27 2010 AZZ004>017-038>040-281400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1032 PM MST THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL CONTINUE TO AFFECT NORTHERN ARIZONA ON FRIDAY. ANOTHER ROUND OF STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS NEARING 50 MPH ARE EXPECTED. LOCALIZED BLOWING DUST WILL BE POSSIBLE OVER NORTHEAST ARIZONA. A WIND ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHERN ARIZONA FROM THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTHWARD. LOW HUMIDITY IS ALSO EXPECTED...AND AS A RESULT A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON FOR PORTIONS OF NORTHERN ARIZONA. FROM SATURDAY INTO NEXT WEEK...SEASONABLE TEMPERATURES...DRY CONDITIONS AND LIGHT WINDS ARE EXPECTED.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:19 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 21 hr |
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.